Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 16, 2006, 3:17 AM CDT for Lafourche Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 3:17 AM CDT (08:17 UTC)
- Expired
- Oct 16, 2006, 4:15 AM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 2:13 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 160817
TORLIX
LAC057-160915-
/O.NEW.KLIX.TO.W.0024.061016T0817Z-061016T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 415 AM CDT
* AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO 6 MILES EAST OF GOLDEN MEADOW...OR ABOUT 9 MILES
SOUTHEAST OF GALLIANO...MOVING NORTH AT 25 MPH.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING
FOR SOUTHEAST LOUISIANA.
LAT...LON 2931 9026 2970 9027 2969 9016 2957 9016
2955 9022 2954 9017 2951 9019 2946 9011
2946 9004 2931 9007 2930 9023
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 15, 9:46 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Oct 15, 9:46 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 PM CDT SUN OCT 15 2006
.UPDATE...
WILL BE UPDATING PACKAGE MAINLY TO BRING WATCHES IN LINE AND
UPDATED. THE MAIN CHANGE WILL BE AN UPGRADE OF THE COASTAL FLOOD
ADVISORY TO A COASTAL FLOOD WATCH FOR THE SAME AREA AROUND LAKES
PONTCHARTRAIN AND MAUREPAS AND ALONG THE MISSISSIPPI AND SOUTHEAST
LOUISIANA COAST. HAVE MADE SOME ADJUSTMENTS TO THE WINDS AS WELL.
THE UPCOMING 24 TO 36 HOURS WILL BECOME QUITE ACTIVE AS STRONG
WARM FRONTOGENESIS REGION IN THE GULF MOVES NORTHWARD. VAD WIND
PROFILERS AND 00Z SOUNDING WINDS SHOW STRONG TURNING IN THE LOWER
LEVELS INDICATIVE OF HIGH HELICITIES. THE SURFACE BOUNDARY SHOULD
MOVE ONSHORE AROUND 4 AM CDT WITH THE GREATEST SHEAR OCCURRING
JUST NORTH AND ALONG THIS BOUNDARY DURING THE MORNING HOURS. OUT
OF RESPECT FOR THE HIGH DIRECTIONAL AND SPEED SHEAR AND INCREASING
INSTABILITY...A VIABLE MARINE AIRMASS TORNADO THREAT APPEARS TO BE
MATERIALIZING. HEAVY RAINFALL ALSO SEEMS ON TRACK FOR THE WESTERN
HALF OF THE FORECAST AREA. UPDATES OUT SHORTLY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ038-LAZ040-
LAZ050-LAZ058-LAZ060-LAZ061-LAZ062-LAZ064-LAZ066-LAZ067-
LAZ068-LAZ069-LAZ070.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ066.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT TUESDAY FOR GMZ530.
MS...COASTAL FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ080-MSZ081-
MSZ082.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ068-MSZ069-
MSZ070.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT TUESDAY FOR GMZ530.
&&
24Hazardous weather outlook, Oct 15, 10:31 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1031 PM CDT SUN OCT 15 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170345- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1031 PM CDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT .SEVERE THUNDERSTORMS... STRONG WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE ALONG A STRONG WARM FRONT MOVING NORTH OUT OF THE GULF OF MEXICO WILL BE CONDUCIVE TO SEVERE THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TONIGHT AND MONDAY MORNING. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES DEVELOPING FROM STRONGLY ROTATING STORMS MOVING OUT OF THE COASTAL AREAS. DAMAGING WINDS AND PERIODS OF VERY HEAVY RAINFALL CAN ALSO OCCUR PRIMARILY AFTER 4 AM MONDAY. .FLOODING... A FLOOD WATCH IS IN EFFECT FOR THE EAST-CENTRAL AND SOUTH- CENTRAL PARISHES OF LOUISIANA...INCLUDING THE GREATER BATON ROUGE AREA. THE GREATEST THREAT OF FLOODING RAINS WILL BE GENERALLY AFTER 3 AM MONDAY...CONTINUING INTO MONDAY EVENING. .MARINE HAZARDS... A COASTAL FLOOD WATCH IS IN EFFECT UNTIL TUESDAY MORNING FOR THE MISSISSIPPI AND SOUTHEAST LOUISIANA COAST. ABNORMALLY HIGH TIDES OF 2 FEET ABOVE NORMAL CAN BE EXPECTED. THIS MAY CAUSE SOME FLOODING OF LOW LYING COASTAL AREAS...PARTICULARLY DURING THE DAILY HIGH TIDE PERIOD DURING THE MORNING HOURS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ROUGH SEAS AND STRONG EAST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY ACROSS THE AREA...AS A SLOW MOVING AREA OF LOW PRESSURE PASSES THROUGH THE TENNESSEE VALLEY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE MONDAY INTO MONDAY NIGHT. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...STRONG WINDS...AND ISOLATED TORNADOES. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE WITH THE HEAVIEST THUNDERSTORMS...WITH TOTAL RAINFALL AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS THE REGION BY TUESDAY MORNING. LOCALIZED FLOODING OF LOW LYING AREAS AND STREETS WILL BE POSSIBLE. STRONG SOUTHEAST WINDS OF 20 TO 30 KNOTS OVER THE COASTAL WATERS WILL CONTINUE TO PROMPT SMALL CRAFT CONDITIONS THROUGH TUESDAY. THESE WINDS WILL ALSO KEEP TIDE LEVELS HIGH ON SOUTH AND EAST FACING SHORES WITH TIDES RUNNING UP TO 2 FEET ABOVE NORMAL. SOME FLOODING OF COASTAL AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES WILL CONTINUE TO BE POSSIBLE. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A COLD FRONT SWEEPS THROUGH THE AREA. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY NEAR THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BEING REQUESTED FOR LATE TONIGHT AND MONDAY...MAINLY IN THE LOUISIANA COASTAL PARISHES BEFORE DAYBREAK AND IN THE NEW ORLEANS AND BATON ROUGE METRO AREAS FROM DAYBREAK THROUGH MONDAY. LAW ENFORCEMENT AGENCIES AND FIRST RESPONDERS SHOULD PLAN ACCORDINGLY FOR AN EXTENDED PERIOD OF ACTIVE WEATHER. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL PROMPTLY IF SEVERE WEATHER OCCURS IN YOUR AREA. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:58 PM CDT | Coastal Flood Watch | LIX | Saint Bernard, Saint John the Baptist | 7 hr |
| Oct 16, 1:41 AM CDT | Special Marine Warning | LIX | 94 min | |
| Oct 16, 2:11 AM CDT | Tornado Warning | LIX | Lafourche | 49 min |
| Oct 16, 3:21 AM CDT | Tornado Warning | LIX | Plaquemines | 54 min |
| Oct 16, 3:43 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 16, 4:10 AM CDT | Tornado Warning | LIX | Ascension | 35 min |
| Oct 16, 4:16 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 29 min |
| Oct 16, 4:26 AM CDT | Tornado Warning | LIX | Plaquemines | 34 min |
| Oct 16, 4:33 AM CDT | Tornado Warning | LIX | Livingston | 27 min |
| Oct 16, 4:37 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 31 hr |
| Oct 16, 4:41 AM CDT | Tornado Warning | LIX | Jefferson | 34 min |
| Oct 16, 4:51 AM CDT | Tornado Warning | LIX | Jefferson, Orleans | 24 min |
| Oct 16, 5:00 AM CDT | Tornado Warning | LIX | Plaquemines | 45 min |
| Oct 16, 5:12 AM CDT | Tornado Warning | LIX | Washington | 33 min |
| Oct 16, 5:18 AM CDT | Tornado Warning | LIX | Orleans | 27 min |
| Oct 16, 5:21 AM CDT | Special Marine Warning | LIX | 39 min | |
| Oct 16, 5:44 AM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 16, 5:46 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Oct 16, 7:09 AM CDT | Special Marine Warning | LIX | 96 min | |
| Oct 16, 8:44 AM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 16, 10:07 AM CDT | Special Marine Warning | LIX | 83 min | |
| Oct 16, 1:22 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 9 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.